Asthma Home > Ventolin Overdose
It is possible to overdose on Ventolin. Some common symptoms of a Ventolin overdose include chest pain, headaches, and irregular heart rhythms. The effects of a Ventolin overdose can vary depending on several factors, such as how much of the medication was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Treatment for a Ventolin involves supportive care, which may include fluids through an intravenous line (IV) or medications to reverse the effects of Ventolin, among other things.
Ventolin Overdose: An OverviewVentolin HFA® (albuterol inhaler) is a prescription medication used to treat asthma. As with any medicine, it is possible to overdose on Ventolin. The effects of a Ventolin overdose will vary depending on a number of factors, such as how much Ventolin was taken and whether it was taken with any other medicines, alcohol, street drugs, or a combination of these.
If you happen to overdose on Ventolin, seek medical attention immediately.
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- A fast heart rate (tachycardia)
- Shakiness (tremors)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- Irregular heart rhythms (arrhythmias)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.
Treatment for a Ventolin OverdoseTreatment for a Ventolin overdose involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Ventolin overdose may include:
- Fluids through an intravenous line (IV)
- Medications (such as beta blockers) that can reverse the effects of Ventolin
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Ventolin.